MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039787
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fos sensor tip was recessed.The facility did not have ap cables that were compatible in order to monitor the ap via the central lumen.The pump was solely running off of ecg.As a result, the iab was removed and a 2nd iab was inserted at the same insertion site.The new iab fos was connected and zeroed without issue.No patient harm or injury.The patient status is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of iab "recessed fos tip" was confirmed based upon the sample received.The customer returned a 40cc 8.0fr fos intra-aortic balloon catheter (iabc) without the original packaging for investigation.The sample was returned in a cardboard box and was in a red bio-hazard bag (inp-1, inp-2).The customer also returned the supplied 40cc inflation driveline tubing along with sample; no damage or abnormalities were noted to the returned driveline tubing (inp-4).Upon return, the one-way valve was connected and tethered to the short driveline tubing (inp-5).The supplied short arterial pressure tubing was noted connected to the iabc luer; clear fluid/liquid blood was noted within the ap tubing (inp-5).The bladder was fully unwrapped (inp-6).Dried blood was noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.The fos connector and cal key were examined.The fos gray connecter was recessed in the blue clamshell housing and both retaining tabs were intact (inp-7, inp-8, and inp-9).Some additional damage was noted to the fos white housing, where the damage was consistent with a tool that was pressed against the white housing of the fos connecter (inp-10, inp-11).The damage was likely a result of customer handling/interference using a tool or pointed instrument.The center post of the fos was centered.The blue clamshell housing was examined, and no damage was noted.The cal key was intact.The cal key was examined, and no damage or abnormalities were noted.The customer supplied picture was reviewed and it showed that the fos gray connector is confirmed recessed in the blue clamshell housing.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The cal key and fos were connected to the iabp.The cal key was recognized (anp-1), but the fos was not recognized because of the recessed fos connector.Using lab inventory forceps, the gray fos connector was held in place and the fos was recognized and zeroed by the iabp (anp-2).The pump status displayed "ok" indicating the fiber is fully intact (anp-3).The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Some blood exited.The iabc was leak tested using the lt-l-015 in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.However, the specifications were not met during the complaint investigation due to the recessed fos connector.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that the fos sensor tip was recessed.The facility did not have ap cables that were compatible in order to monitor the ap via the central lumen.The pump was solely running off of ecg.As a result, the iab was removed and a 2nd iab was inserted at the same insertion site.The new iab fos was connected and zeroed without issue.No patient harm or injury.The patient status is reported as "fine".

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17215873
Report Number3010532612-2023-00345
Device Sequence Number11519034
Product Code DSP
UDI-Device Identifier10801902145717
UDI-Public10801902145717
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberIPN039787
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F23A0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexMale